MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL AMT COLLAR SIZE 13; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL AMT COLLAR SIZE 13; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Catalog Number 3L92503
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Numbness (2415); Joint Laxity (4526)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Litigation records ad 3&4 (b)(6) 2023 alleges on (b)(6) 2021, the depuy corail® stem at the neck on the patient's right hip, without warning, suddenly and catastrophically fractured at the neck while patient was simply walking.Patient suffered significant damages including, but not limited to physical injury, economic loss, pain and suffering, and will continue to suffer damages into the foreseeable future.Doi: (b)(6) 2011.Doe: (b)(6) 2021.Dor: (b)(6) 2021.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # : pc-(b)(4).E3 initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A manufacturing record evaluation was performed for the finished device lot number:5077769, product code:3l92503 and no non-conformances / manufacturing irregularities related to the malfunction were identified.The dhr analysis of the batch returned shows an initial conformance of this product with regards to its specification.For this batch, there was no deviation or non-conformance.Returned product(s) analysis not applicable, no product returned.This analysis has not highlighted any chaumont defect: the need of corrective actions is not indicated.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation was performed for the finished device lot number:5077769, product code:3l92503 and no non-conformances / manufacturing irregularities related to the malfunction were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received: on (b)(6) 2021 clinic visit, patient diagnosis include difficulty in walking, not elsewhere classified, overall 50 % improved w/ being able to put on his sock.However, continues to be limited for walking more than 1 mile due to increased soreness and still get occasional popping.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected and distributed to approved specifications.Additional complaint information, monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a2, b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: d3, d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, b7 and h6 (health effect - clinical code) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6) 2014, the patient underwent a right hip arthroscopy with labral repair, fractional lengthening of the iliopsoas tendon and extensive debridement and synovectomy due to a right hip snapping iliopsoas tendon due to impingement syndrome.The right hip implant was noted to be well-fixed and stable.On (b)(6) 2011 patient had a right total hip arthroplasty.(no specifics provided in this set of medical records) on (b)(6) 2014 medical records note the patient underwent a right hip arthroplasty approximately three years ago.The patient has noticed more pain, limited mobility, numbness or tingling downright lateral aspect of the leg.Radiographs noted narrowing of the l5-s1 disc space with foraminal stenosis.On (b)(6) 2014 medical records note the patient is having follow-up after getting a right hip iliopsoas injection.Patient shows pain and mild crepitus on (b)(6) 2014, the patient had a right hip arthroscopy with anterior labral repair and osteoplasty of the femoral neck and acetabulum with labral debridement and chondroplasty, with extensive synovectomy to address right hip femoroacetabular impingement with anterior labral tear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: litigation records ad 3&4 aug 2023 alleges on (b)(6) 2021, the depuy corail® stem at the neck on the patient's right hip, without warning, suddenly and catastrophically fractured at the neck while patient was simply walking.Patient suffered significant damages including, but not limited to physical injury, economic loss, pain and suffering, and will continue to suffer damages into the foreseeable future.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.(b)(4) - x-rays from disc.The x-ray investigation revealed that the neck trunnion of the corail amt collar size 13 fractured into two pieces, one of them still attached to the articuleze m head 36mm +1.5.A manufacturing record evaluation was performed for the finished device product code: 3l92503 lot number: 5077769, and no non-conformances or manufacturing irregularities were identified.Although a definitive cause for device fracture is not established, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the corail amt collar size 13 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 3l92503 lot number: 5077769, and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : b7.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b6 and b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
CORAIL AMT COLLAR SIZE 13
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex IN 69801
FR  69801
Manufacturer (Section G)
DEPUY FRANCE SAS 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex IN 69801
FR   69801
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17573016
Report Number1818910-2023-17002
Device Sequence Number8877493
Product Code LZO
UDI-Device Identifier10603295168690
UDI-Public(01)10603295168690(17)160201(10)5077769
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3L92503
Device Lot Number5077769
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer09/07/2023
07/03/2024
07/03/2024
07/03/2024
07/18/2024
07/22/2024
09/20/2024
09/24/2024
07/23/2025
09/22/2025
09/23/2025
10/13/2025
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/08/2023
07/08/2024
07/08/2024
07/09/2024
07/18/2024
07/30/2024
09/23/2024
10/10/2024
07/24/2025
09/24/2025
09/29/2025
10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX58OD.; APEX HOLE ELIM POSITIVE STOP.; ARTICULEZE M HEAD 36MM +1.5.; PINN CAN BONE SCREW 6.5MMX30MM.; PINNACLE SECTOR II CUP 58MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale